Alert archive / Louisiana / Flash Flood Warnings in 2002
Flash Flood Warning 1, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jan 24, 2002, 11:22 AM CST for 5 parishes in Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 24, 2002, 11:22 AM CST (17:22 UTC)
- Expired
- Jan 24, 2002, 3:15 PM CST
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Bienville Parish, LA, Jackson Parish, LA, Lincoln Parish, LA, Ouachita Parish, LA, Union Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 5.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1331 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 241722
FFWSHV
LAC013-049-061-073-111-242115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1121 AM CST THU JAN 24 2002
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JACKSON PARISH IN NORTH CENTRAL LOUISIANA
LINCOLN PARISH IN NORTH CENTRAL LOUISIANA
OUACHITA PARISH IN NORTH CENTRAL LOUISIANA
UNION PARISH IN NORTH CENTRAL LOUISIANA
BIENVILLE PARISH IN NORTHWEST LOUISIANA
* UNTIL 315 PM CST
* AT 1121 AM CST...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR
INDICATED VERY HEAVY RAIN FROM 14 MILES NORTHEAST OF STERLINGTON TO
13 MILES SOUTH OF BIENVILLE...MOVING EAST AT 35 MPH.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
JACKSON PARISH IN NORTH CENTRAL LOUISIANA
LINCOLN PARISH IN NORTH CENTRAL LOUISIANA
OUACHITA PARISH IN NORTH CENTRAL LOUISIANA
UNION PARISH IN NORTH CENTRAL LOUISIANA
BIENVILLE PARISH IN NORTHWEST LOUISIANA
UNTIL 315 PM CST.
LAT...LON 3299 9262 3242 9296 3228 9335 3220 9263
3230 9206 3296 9209What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jan 24, 10:30 AM CST, 52 minutes earlier.
Area forecast discussion, Jan 24, 10:30 AM CST, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CST THU JAN 24 2002 FRONT HAS JUST MOVED THROUGH LFK BUT STILL NOT QUITE THROUGH MONROE AT THIS TIME. BAND OF HEAVY TSTMS HAVE DEVELOPED ALONG THE BOUNDARY AND IS SHIFTING SLOWLY NORTH...PRODUCING RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES PER HOUR. BELIEVE THIS BAND WILL WEAKEN AS IT MOVES NORTH AWAY FROM SURFACE BOUNDARY AND ANOTHER WILL FORM TO SOUTH AND EAST OF CURRENT ONE. WITH THIS IN MIND...DO NOT THINK A FLASH FLOOD WATCH IS NECESSARY...AS TRAINING DOES NOT APPEAR LIKELY. ZONES ALREADY HAVE MENTION OF HEAVY RAINFALL...AND THIS SHOULD SUFFICE THROUGH THE AFTERNOON...AND ANY FLOODING CAN BE COVERED WITH WARNINGS. AS THE UPPER LEVEL SYSTEM ELONGATES AND SHIFTS EAST BY TONIGHT...RAINFALL SHOULD TAPER OFF. WILL UPDATE ZONES TO CLEAN UP WORDING AND ADD WIND GUSTS. THERE IS A BAND OF GUSTY WINDS...ABOUT 50 MILES WIDE...BEHIND FRONT WHERE PRESSURE GRADIENT IS RATHER TIGHT. ALSO WILL UP POPS A NOTCH IN SOUTHEAST. .SHV...NONE. 14
In the hours before
Special weather statement, Jan 24, 10:45 AM CST, 37 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-241745- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1045 AM CST THU JAN 24 2002 SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO OCCUR THIS AFTERNOON AND EARLY TONIGHT ACROSS THE REGION. THE STORMS WILL BE CONCENTRATED ALONG AND JUST BEHIND A COLD FRONT...WHICH WILL MOVE ACROSS NORTH CENTRAL LOUISIANA AND DEEP EAST TEXAS BY EARLY THIS AFTERNOON...PLACING IT SOUTH OF THE FORECAST AREA BY MID AFTERNOON. A FEW STORMS MAY REACH SEVERE LIMITS THIS AFTERNOON...MAINLY OVER EAST CENTRAL TEXAS AND NORTH CENTRAL LOUISIANA. SOME HAIL IS POSSIBLE...ALONG WITH DAMAGING WINDS...AS COLDER AIR MOVES INTO THE UPPER LEVELS OF THE ATMOSPHERE LATER THIS AFTERNOON. SKYWARN NETWORKS...STORM SPOTTERS...AND EMERGENCY MANAGEMENT OFFICIALS...SHOULD BE PREPARED FOR POSSIBLE ACTIVATION...THIS AFTERNOON AND EARLY EVENING.
Nearby
Flash Flood Warnings in Louisiana, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.